Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 16, NWS Norman, OK

April 4, 200938 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 4, 2009, 3:32 AM CDT for 38 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 4, 2009, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2009, 3:32 AM CDT (08:32 UTC)
In effect from
Apr 4, 2009, 11:00 AM CDT
Expired
Apr 4, 2009, 7:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK
All 46 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 102 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2788 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 040832
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
332 AM CDT SAT APR 4 2009

...STRONG SOUTHWEST WINDS LIKELY LATER TODAY...

.A POWERFUL STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS
TODAY... PUSHING A DRY LINE EAST ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. WINDS WILL BECOME SOUTHWESTERLY AND INCREASE
BY EARLY AFTERNOON BEHIND THE DRY LINE. WINDS WILL SHIFT AGAIN
THIS EVENING... THIS TIME TO THE NORTHWEST... AS A COLD FRONT
MOVES SOUTHEAST ACROSS THE AREA. 

OKZ004>007-009>012-014>018-021>024-033>036-041645-
/O.NEW.KOUN.WI.Y.0016.090404T1700Z-090405T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS
332 AM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR ALL OF WESTERN NORTH TEXAS AND MOST OF THE WESTERN
HALF OF OKLAHOMA.

SOUTH WINDS THIS MORNING WILL BECOME SOUTHWESTERLY THIS AFTERNOON
AS A DRY LINE MOVES EAST ACROSS THE ADVISORY AREA. IN NORTHWEST
OKLAHOMA... THE SOUTHWEST WINDS WILL AVERAGE 30 TO 40 MPH... WITH
FREQUENT GUSTS IN EXCESS OF 50 MPH POSSIBLE. ELSEWHARE FROM
WESTERN NORTH TEXAS INTO PARTS OF NORTH CENTRAL OKLAHOMA...
SOUTHWEST WINDS WILL AVERAGE 20 TO 35 MPH WITH FREQUENT GUSTS TO
AROUND 45 MPH. SOME BLOWING DUST WILL BE POSSIBLE THIS AFTERNOON
IN ALL OF THESE AREAS. WINDS WILL SHIFT TO THE NORTHWEST THIS
EVENING AND OVERNIGHT AND WILL REMAIN STRONG... WITH SPEEDS
AVERAGING 20 TO 30 MPH WITH HIGHER GUSTS FOR MOST OF THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS74 KOUN 040855 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
355 AM CDT SAT APR 4 2009

...STRONG SOUTHWEST WINDS LIKELY LATER TODAY...

.A POWERFUL STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS
TODAY... PUSHING A DRY LINE EAST ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. WINDS WILL BECOME SOUTHWESTERLY AND INCREASE
BY EARLY AFTERNOON BEHIND THE DRY LINE. WINDS WILL SHIFT AGAIN
THIS EVENING... THIS TIME TO THE NORTHWEST... AS A COLD FRONT
MOVES SOUTHEAST ACROSS THE AREA.

OKZ004>007-009>012-014>018-021>024-033>036-041700-
/O.CON.KOUN.WI.Y.0016.090404T1700Z-090405T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS
355 AM CDT SAT APR 4 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR MOST OF WESTERN OKLAHOMA. 

SOUTH WINDS THIS MORNING WILL BECOME SOUTHWESTERLY THIS AFTERNOON
AS A DRY LINE MOVES EAST ACROSS THE ADVISORY AREA. IN NORTHWEST
OKLAHOMA... THE SOUTHWEST WINDS WILL AVERAGE 30 TO 40 MPH... WITH
FREQUENT GUSTS IN EXCESS OF 50 MPH POSSIBLE. ELSEWHARE FROM
SOUTHWESTERN INTO PARTS OF NORTH CENTRAL OKLAHOMA... SOUTHWEST
WINDS WILL AVERAGE 20 TO 35 MPH WITH FREQUENT GUSTS TO AROUND 45
MPH. SOME BLOWING DUST WILL BE POSSIBLE THIS AFTERNOON IN ALL OF
THESE AREAS. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND
OVERNIGHT AND WILL REMAIN STRONG... WITH SPEEDS AVERAGING 20 TO 30
MPH WITH HIGHER GUSTS FOR MOST OF THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CORRECTED TO REMOVE MENTION OF WESTERN NORTH TEXAS...
000 
WWUS74 KOUN 041602
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1102 AM CDT SAT APR 4 2009

...STRONG SOUTHWEST AND WEST WINDS TODAY...

.A POWERFUL STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS
TODAY... PUSHING A DRY LINE EAST ACROSS WESTERN AND CENTRAL OKLAHOMA
AND WESTERN NORTH TEXAS. WINDS WILL BECOME SOUTHWESTERLY AND
INCREASE BEHIND THE DRY LINE. WINDS WILL SHIFT AGAIN THIS
EVENING... THIS TIME TO THE NORTHWEST... AS A COLD FRONT MOVES
SOUTHEAST ACROSS THE AREA.

OKZ008-013-019-020-025-027>029-037>041-044>046-050-TXZ083>090-
050000-
/O.EXB.KOUN.WI.Y.0016.090404T1602Z-090405T0000Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...
MOORE...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1102 AM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHWEST TO WEST WINDS AT 25 TO 35 MPH WILL BE COMMON TODAY.
THE STRONGER WIND GUSTS WILL BE ACROSS PARTS OF WEST CENTRAL
AND NORTH CENTRAL OKLAHOMA THIS AFTERNOON.  WIND GUSTS IN
SOME AREAS WILL APPROACH 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

OKZ004>007-009>012-014>018-021>024-033>036-050000-
/O.EXT.KOUN.WI.Y.0016.090404T1600Z-090405T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS
1102 AM CDT SAT APR 4 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHWEST TO WEST WINDS AT 25 TO 35 MPH WILL BE COMMON TODAY.
THE STRONGER WIND GUSTS WILL BE ACROSS PARTS OF WEST CENTRAL
AND NORTH CENTRAL OKLAHOMA THIS AFTERNOON.  WIND GUSTS IN
SOME AREAS WILL APPROACH 50 MPH WITH FREQUENT GUSTS ABOVE 40 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KOUN 041714
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1214 PM CDT SAT APR 4 2009

...STRONG SOUTHWEST AND WEST WINDS TODAY...

.A POWERFUL STORM SYSTEM WILL CONTINUE TO MOVE EAST INTO THE
CENTRAL PLAINS THIS AFTERNOON... PUSHING A DRY LINE EAST ACROSS
WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. VERY STRONG
WEST TO SOUTHWEST WINDS WILL OCCUR BEHIND THE DRY LINE WHILE GUSTY
SOUTH WINDS PREVAIL AHEAD OF THE DRYLINE. WINDS WILL SHIFT AGAIN
THIS EVENING... THIS TIME TO THE NORTHWEST... AS A COLD FRONT
MOVES SOUTHEAST ACROSS THE AREA.

OKZ004-005-009-010-014>016-050000-
/O.NEW.KOUN.HW.W.0002.090404T1714Z-090404T2100Z/
/O.EXT.KOUN.WI.Y.0016.000000T0000Z-090405T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON
1214 PM CDT SAT APR 4 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

VERY STRONG WEST TO SOUTHWEST WINDS WITH SUSTAINED SPEEDS OF 35
TO 40 MPH... AND HIGHER GUSTS IN EXCESS OF 60 MPH... WILL OCCUR
OVER THE AREA THROUGH MID AFTERNOON. ALTHOUGH SPEEDS WILL DIMINISH
SOMEWHAT IN THE LATTER PART OF THE AFTERNOON... THEY WILL STILL
CONTINUE TO GUST FROM 40 TO NEAR 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ006>008-011>013-017>025-027>029-033>041-044>046-050-TXZ083>090-
050000-
/O.CON.KOUN.WI.Y.0016.000000T0000Z-090405T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-
CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-
GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...
NORMAN...MOORE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...
ARDMORE...MARIETTA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1214 PM CDT SAT APR 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHWEST TO WEST WINDS AT 25 TO 35 MPH WILL BE COMMON TODAY. THE
STRONGER WIND GUSTS WILL BE ACROSS PARTS OF WEST CENTRAL AND
NORTH CENTRAL OKLAHOMA THIS AFTERNOON.  WIND GUSTS IN SOME AREAS
WILL APPROACH 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
CJS
000 
WWUS74 KOUN 042356
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT SAT APR 4 2009


OKZ004>025-027>029-033>041-044>046-050-TXZ083>090-050100-
/O.EXP.KOUN.WI.Y.0016.000000T0000Z-090405T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
656 PM CDT SAT APR 4 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WEST WINDS AT 15 TO 25 MPH WILL CONTINUE BEHIND THE DRYLINE THIS
EVENING...WITH NORTHWEST WINDS AT 20 TO 25 MPH BEHIND A COLD FRONT
AS IT MOVES ACROSS OKLAHOMA AND NORTH TEXAS TONIGHT.
HOWEVER...THESE WINDS ARE BELOW WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:15 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 4, 3:15 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
315 AM CDT SAT APR 4 2009

.DISCUSSION...
DRY LINE GRADUALLY WILL TAKE SHAPE OUT W THIS MORNING BEFORE
PUNCHING E INTO AT LEAST CENTRAL OK BY 00Z AS POWERFUL UPPER SYSTEM
AND ASSOCIATED SFC LOW MOVE OUT INTO CENTRAL PLAINS. MODELS OFTEN
TOO AGGRESSIVE WITH EASTWARD MOVEMENT OF DRY LINE INTO E OK. THINK
IT MORE LIKELY TO SET UP BY MAX HEATING/DESTABILIZATION NEAR OR A
LITTLE W OF I-35. 06Z NAM BRINGS AXIS OF UPPER-50S SFC DEWPOINTS N
INTO E OK E OF DRY LINE THIS EVENING... RESULTING IN INSTABILITY
AXIS CONTAINING 500-1000 J/KG SBCAPE AND WEAKENING CIN. SO NOT READY
YET TO WRITE OFF CONVECTIVE POTENTIAL ALONG/E OF DRY LINE DESPITE
LIMITED LL MOISTURE RETURN. HAVE INCLUDED SLIGHT CHANCE OF T-STORMS
THIS EVENING E OF I-35.

OTHERWISE... EARTH WIND AND FIRE WILL BE THE MAIN ISSUES TODAY.
STRONG SW WINDS INDICATED BEHIND DRY LINE ESPECIALLY NW OK WHERE
SPEEDS COULD APPROACH HIGH WIND CRITERIA. ATTENDANT RISKS WILL
INCLUDE EXTREME FIRE DANGER AND POSSIBLY BLOWING DUST... ALTHOUGH
LATTER MORE LIKELY TO RESULT IN WEIRD-LOOKING SKIES AND LESS LIKELY
TO DROP VISIBILITY SIGNIFICANTLY. WIND ADVISORY MIGHT NEED TO BE
EXPANDED E IF DRY LINE MOVES AS FAR E AS MODELS INDICATE. FIRE WATCH
IS UPGRADED TO RED FLAG WARNING AND EXPANDED A LITTLE E BASED ON
COMPUTED RH AOB 20 PCT THIS AFTERNOON MOST OF WESTERN 1/2 OK. LIKE
THE WIND ADVISORY... RED FLAG MAY NEED TO BE EXPANDED FARTHER E IF
DRYLINE MOVES FARTHER E. WINDS SHIFTING TO NW AND LIKELY
REMAINING STRONG TONIGHT BEHIND COLD FRONT... ADDING TO POTENTIAL
FIREFIGHTING DIFFICULTIES. WIND ADVISORY MAY NEED TO BE EXTENDED
INTO TONIGHT IN SOME AREAS.

DRY AND UNSEASONABLY COOL/COLD PATTTERN GOING INTO NEXT WEEK AS
SEVERAL SURGES OF CANADIAN AIR MOVE S ON BACK SIDE OF STRONG STORM
SYSTEM. MDT TO STRONG NW/N WINDS LIKELY TO CONTINUE SUN INTO MON
BEFORE SUBSIDING MON NIGHT INTO TUE AS SFC RIDGE SETTLES OVER
AREA. COLD ADVECTION SUN NIGHT... AND RADIATIONAL COOLING MON
NIGHT... MAY WELL RESULT IN PROLONGED AND/OR HARD FREEZE
CONDITIONS IN MANY AREAS ON EITHER NIGHT. GIVEN THE MULTITUDE OF
OTHER MORE IMMEDIATE WX ONCERNS AND HEADLINES... WE WILL ADDRESS
THE FREEZE ISSUE IN THE HWO AND DEFER ANY DECISION ON NEED FOR
FREEZE WATCHES/WARNINGS UNTIL LATER TODAY OR TONIGHT.

NEXT VIGOROUS UPPER SYSTEM APPEARS ON TRACK TO ARRIVE IN PLAINS
MID-LATE NEXT WEEK. LARGER TIMING DIFFERENCES CONTINUE BETWEEN
FASTER GFS/GEFS/DGEX AND SLOWER UKMET/ECMWF/EC-ENSEMBLE. GENERAL
MODEL TRENDS HAVE BEEN TOWARD SLOWER... WHICH MAKES SENSE GIVEN THE
NUMBER OF CLOSED LOWS INVOLVED. BUT THAT HAS NOT MADE MUCH OF A
DIFFERENCE IN THE FAST ACTIVE PATTERN OVER THE LAST WEEK... SO THE
FASTER SOLUTION CANNOT BE DISMISSED YET. WILL KEEP SOME LOW POPS IN
FOR LATE WED AND BEYOND... ALTHOUGH LACK OF MOISTURE AGAIN WILL
LIKELY LIMIT PRECIP CHANCES ESPECIALLY OF THE FASTER SOLTIONS
VERIFY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  39  53  27 /  10  10  10   0
HOBART OK         76  37  54  24 /  10  10  10   0
WICHITA FALLS TX  83  42  59  31 /  10  10   0   0
GAGE OK           71  31  48  24 /  10  10  10   0
PONCA CITY OK     74  36  46  29 /  20  20  10   0
DURANT OK         76  48  56  32 /  20  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR OKZ004>007-009>012-014>018-021>024-027-033>038-
     044.

     WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     OKZ004>007-009>012-014>018-021>024-033>036.

TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR TXZ083>090.

&&

25/24
Hazardous weather outlook, Apr 3, 11:30 AM CDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT FRI APR 3 2009

OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT FRI APR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY STABLE AIRMASS OVER THE REGION WILL PREVENT THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...0 PERCENT.

OTHER HAZARDOUS WEATHER...
WARM... DRY... AND BREEZY CONDITIONS WILL INCREASE WILDFIRE
POTENTIAL ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE SATURDAY ACROSS PORTIONS OF NORTHERN
OKLAHOMA. THERE WILL BE CHANCE OF THUNDERSTORMS AGAIN THE MIDDLE OF
NEXT WEEK AS A STORM SYSTEM MOVES ACROSS THE REGION.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH AND SOUTHWEST WINDS WILL AFFECT THE AREA SATURDAY WHICH
WILL MAKE DRIVING ON AREA ROADWAYS DIFFICULT... ESPECIALLY IN HIGH
PROFILE VEHICLES. A COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY
NIGHT SHIFTING WINDS TO THE NORTH BUT REMAINING STRONG.

A DRYLINE WILL MOVE EAST ACROSS PORTIONS OF THE REGION BRINGING MUCH
DRIER AIR INTO THE AREA. THE WARM... DRY... AND WINDY CONDITIONS
WILL LEAD TO ELEVATED WILDFIRE CONTAINMENT CONCERNS SATURDAY...
PRIMARILY OVER WESTERN NORTH TEXAS AND WESTERN PARTS OF OKLAHOMA. A
FIRE WEATHER WATCH IS IN EFFECT FOR THAT AREA.

COLD WEATHER FOR MONDAY AND TUESDAY WILL BRING A LATE-SEASON FREEZE
TO MUCH OF OKLAHOMA AND POSSIBLY WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND 7
AM SATURDAY.

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:40 AM CDTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 28 more16 hr
Apr 4, 12:14 PM CDTHigh Wind WarningOUNCuster, Dewey, Ellis, Harper, Roger Mills, Woods and 1 more4 hr

Nearby

Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.